Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2015, 6:15 PM EDT for 5 counties in West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 6:15 PM EDT (22:15 UTC)
- Expired
- Apr 9, 2015, 6:46 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS51 KRLX 092215
SVRRLX
WVC017-033-073-085-095-092315-
/O.NEW.KRLX.SV.W.0025.150409T2215Z-150409T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
NORTHWESTERN HARRISON COUNTY IN WEST VIRGINIA...
PLEASANTS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ST. MARYS...
NORTH CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...
TYLER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF MIDDLEBOURNE...
* UNTIL 715 PM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ST. MARYS...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTER POINT...MOUNTAIN...LIMA...ALMA...WICK...ARVILLA...HEBRON...
POINT LOOKOUT...MAXWELL AND CANTON.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8077 3948 8071 3948 8067 3944 8055
3944 8053 3947 8049 3945 8040 3931 8093
3932 8122 3939 8123 3939 8121 3942 8120
3959 8085
TIME...MOT...LOC 2215Z 257DEG 32KT 3941 8111
$$
162 follow-up statements
257
WWUS51 KRLX 092236
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT THU APR 9 2015
WVC017-033-073-085-092246-
/O.CAN.KRLX.SV.W.0025.000000T0000Z-150409T2315Z/
PLEASANTS WV-RITCHIE WV-HARRISON WV-DODDRIDGE WV-
636 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DODDRIDGE...
NORTHWESTERN HARRISON...NORTH CENTRAL RITCHIE AND PLEASANTS COUNTIES
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8078 3948 8071 3947 8065 3945 8062
3943 8067 3943 8071 3942 8072 3939 8089
3950 8095 3958 8082
TIME...MOT...LOC 2236Z 254DEG 49KT 3948 8081
$$
WVC095-092315-
/O.CON.KRLX.SV.W.0025.000000T0000Z-150409T2315Z/
TYLER WV-
636 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR TYLER COUNTY...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALMA...OR NEAR MIDDLEBOURNE...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMA
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8078 3948 8071 3947 8065 3945 8062
3943 8067 3943 8071 3942 8072 3939 8089
3950 8095 3958 8082
TIME...MOT...LOC 2236Z 254DEG 49KT 3948 8081
$$
16690
WWUS51 KRLX 092246
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT THU APR 9 2015
WVC095-092256-
/O.CAN.KRLX.SV.W.0025.000000T0000Z-150409T2315Z/
TYLER WV-
646 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR TYLER COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8078 3948 8071 3947 8065 3945 8062
3943 8067 3943 8071 3942 8072 3939 8089
3950 8095 3958 8082
TIME...MOT...LOC 2246Z 254DEG 49KT 3951 8064
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:53 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 9, 2:53 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU APR 9 2015
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
YET ANOTHER CONVECTIVE COMPLEX DEVELOPING TO OUR WEST...HOWEVER
THE MEAN FLOW TODAY LOOKS TO KEEP THE STRONGEST STORMS TO OUR
WEST...OR JUST CLIPPING THE WESTERN CWA. THE HIGHEST ML CAPE
REMAINS WEST OF CWA...AND WOULD EXPECT STRONGEST STORMS TO STICK
CLOSER TO THIS. WE ARE STILL FIRMLY WITHIN THE WARM SECTOR
HOWEVER WITH CONVECTION POPPING UP ACROSS WV SOUTHWEST INTO
SOUTHERN KENTUCKY...SO WILL STILL HAVE SHOWERS AND THUNDERSTORMS
DRIFTING NE ACROSS FORECAST AREA THIS AFTERNOON...INTO THIS
EVENING ACROSS THE NORTH. THINK THE BEST CHANCE OF WIDESPREAD
SEVERE THUNDERSTORMS WILL REMAIN MOSTLY WEST OF FORECAST AREA. IN
CWA BEST CHANCE LOOKS TO BE IN THE WESTERN THIRD OF CWA...ALONG
THE OHIO RIVER AND WEST THIS AFTERNOON INTO EVENING. USED THE HRRR TO
TIME THE BEST POPS...ALTHOUGH ISOLATED TO SCATTERED CONVECTION IS
TOUGH TO GET EXACT. LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE
SOUTHWEST...20-30KTS AROUND 925 MB...UP TO 50-60KTS AT 500MB. THIS
WILL KEEP THINGS MOVING WHICH SHOULD HELP WITH WATER CONCERNS.
MAIN CONCERN WATER-WISE WILL BE TRAINING CELLS...ESPECIALLY ALONG
ANY OUTFLOW BOUNDARIES THAT LINGER PARALLEL TO THE FLOW. NO REASON
TO MAKE ANY CHANGES TO THE FLASH FLOOD WATCH. IN THE WETTER
AREAS...THAT WERE HIT LAST NIGHT BY HEAVY RAIN...IT WOULD LIKELY
ONLY TAKE 1-1.5 INCHES IN 3 HOURS OR LESS TO START CAUSING
PROBLEMS AGAIN...WHILE AREAS THAT HAVE NOT RECEIVED AS MUCH RAIN
OVER THE LAST DAY OR TWO IT WOULD TAKE 1.5-2 IN 3 HOURS.
TRIED TO SHOW A BREAK LATE THIS EVENING INTO TONIGHT...AS
CONVECTION FROM THIS AFTERNOON EXITS TO THE NE...AND A COLD FRONT
FINALLY APPROACHES FROM THE WNW. STILL HAVE ISOLATED
SHOWERS/STORMS MENTIONED THROUGH THE NIGHT...AS WE REMAIN IN THE
WARM SECTOR.
COLD FRONT ARRIVES TO WESTERN ZONES FRIDAY MORNING. GFS/ECMWF ARE
FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM LAGS BEHIND A
BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE LOT...BUT DID
INCREASE POPS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CURRENT FORECAST OF A DRY AND MILD WEEKEND CONTINUES ONT RACK...AS
MODELS VERY CONSISTENT WITH HIGH PRESSURE DOMINATING THE OHIO
VALLEY. LOOK FOR NEAR SEASONAL DAYTIME TEMPERATURES BUT CHILLY
NIGHTS WITH A LARGE DIURNAL RANGE IN TEMPERATURES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED TODAY INTO
TONIGHT. HARD TO TIME THESE INDIVIDUAL CELLS WITH NO REAL SURFACE
FEATURE TO FOCUS ON...SO WENT WITH VCTS AND ANTICIPATE AMENDMENTS
WILL BE NEEDED IF CELLS APPROACH INDIVIDUAL TAF SITES. MVFR TO IFR
WOULD BE POSSIBLE. BETTER CONFIDENCE ON TIMING OF SHOWERS AND
STORMS FRIDAY MORNING AS A COLD FRONT PASSES THROUGH. WINDS WILL
GENERALLY BE OUT OF THE S/SW THROUGH TONIGHT...ALTHOUGH VARIABLE
AND GUSTY IN AND AROUND CONVECTION. WINDS WILL BECOME WESTERLY
BEHIND THE FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H M H H H H H H H H
HTS CONSISTENCY H M M M H H H H H H H H
BKW CONSISTENCY H H H H H H H H H M M M
EKN CONSISTENCY H H H H H M M H H M M M
PKB CONSISTENCY H H H M M M H H H H H H
CKB CONSISTENCY H H H H H H M H H H H H
AFTER 18Z FRIDAY...
IFR IN SHOWERS/STORMS COULD STILL BE LINGERING ACROSS EAST FRIDAY
AFTERNOON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
014-017-019-020.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZHazardous weather outlook, Apr 9, 4:47 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 447 PM EDT THU APR 9 2015 WVZ030>032-040-102100- LEWIS-HARRISON-TAYLOR-BARBOUR- 447 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019- 020-102100- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE- DODDRIDGE- 447 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND THE WESTERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018-024>026-029-102100- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER- 447 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-028-037>039-046-047-102100- CLAY-BRAXTON-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 447 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND NORTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THUNDERSTORMS MAY BE STRONG FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-102100- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 447 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND THE SOUTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE...TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS FRIDAY MORNING AND MIDDAY CAN BE STRONG AND HEAVY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Apr 9, 5:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL BOAZ 39.37N 81.49W
04/09/2015 E2.75 INCH WOOD WV PUBLIC
BASEBALL SIZED HAIL REPORTED IN THE TOWN OF BOAZ. VIA
TWITTER.
&&
EVENT NUMBER RLX1501221
DTCLocal storm report, Apr 9, 6:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 S MARIETTA 39.35N 81.45W
04/09/2015 E1.00 INCH WOOD WV LAW ENFORCEMENT
&&
EVENT NUMBER RLX1501222
MACLocal storm report, Apr 9, 6:05 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BOAZ 39.37N 81.49W
04/09/2015 M1.25 INCH WOOD WV TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL.
&&
EVENT NUMBER RLX1501223
FBLocal storm report, Apr 9, 6:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM WALL CLOUD 7 S MARIETTA 39.33N 81.45W
04/09/2015 WOOD WV TRAINED SPOTTER
ROTATING WALL CLOUD REPORTED NEAR VALLEY MILLS...VIA
SOCIAL MEDIA
&&
EVENT NUMBER RLX1501224
DTCLocal storm report, Apr 9, 6:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL GRAFTON 39.34N 80.02W
04/09/2015 E0.70 INCH TAYLOR WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1501225
MACLocal storm report, Apr 9, 6:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SPENCER 38.80N 81.36W
04/09/2015 M0.25 INCH ROANE WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1501226
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:26 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Jackson, Pleasants, Ritchie, Tyler and 2 more | 6 hr |
| Apr 8, 10:43 PM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Harrison, Taylor | 4 hr |
| Apr 8, 11:04 PM EDT | Special Weather Statement | RLX | Logan, Wyoming | 56 min |
| Apr 9, 12:09 AM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 51 min |
| Apr 9, 1:23 AM EDT | Special Weather Statement | RLX | Logan, Mingo | 37 min |
| Apr 9, 2:28 AM EDT | Areal Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 33 hr |
| Apr 9, 3:57 AM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Apr 9, 6:56 AM EDT | Areal Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 10 hr |
| Apr 9, 1:47 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 43 min |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 40 min |
| Apr 9, 2:32 PM EDT | Special Weather Statement | RLX | Lewis, Taylor | 43 min |
| Apr 9, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 50 min |
| Apr 9, 3:41 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Wirt | 49 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler, Wood | 63 min |
| Apr 9, 4:24 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 66 min |
| Apr 9, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 64 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RLX | Wood | 61 min |
| Apr 9, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wood | 49 min |
| Apr 9, 5:08 PM EDT | Tornado Warning | RLX | Wood | 37 min |
| Apr 9, 5:35 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 55 min |
| Apr 9, 5:43 PM EDT | Tornado Warning | RLX | Pleasants, Wood | 32 min |
| Apr 9, 5:55 PM EDT | Tornado Warning | RLX | Pleasants, Ritchie, Wood | 20 min |
| Apr 9, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Ritchie | 61 min |
| Apr 9, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 15 min |
| Apr 9, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more | 64 min |
| Apr 9, 6:54 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor | 51 min |
| Apr 9, 6:55 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Wirt | 65 min |
| Apr 9, 7:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Gilmer, Lewis, Randolph, Upshur | 66 min |
| Apr 9, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 44 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.